Collapsed yesterday test results: Hi. On 1st Oct... - Thyroid UK

Thyroid UK

115,789 members134,300 posts

Collapsed yesterday test results

McPammy
McPammy

Hi.

On 1st Oct 18 I got blood test results. I’d changed from Levo to NDT 9 weeks ago.

My readings on 1st October:

T4 7.7 (7.86-14.41)

TSH 4.96 (0.35-5.50)

T3 4.8 (3.7-6.0)

I thought I would increase slightly as T4 was low and room for T3 to increase to bring TSH to nearer 1.0 after checking this out with you guys

I increased by a smidgin. A small bite of a NDT as only had 60mg at home.

Yesterday I collapsed at home. Not fainted. I had severe weakness, especially in my legs. I couldn’t walk. My GP called for ambulance and they took me to A&E. They took bloods.

Today I have my results:

T4 9.1 (7.86-14.41)

TSH 0.93 (0.35-5.50)

T3 6.01 (3.7-6.0)

I’m going to take that extra bite every other day now I was thinking, to bring down the high T3?

I don’t understand why I lost so much strength so quickly yesterday. My legs were tingling like crazy. The door bell went. I got up to answer the door and my legs crumbled beneath me. I spent the rest of the day clinging onto door frames and walls as I couldn’t keep myself up. This also happened this summer. I thought NDT was helping me as after months of being very weak I picked up. So much so I actually went out for a few walks. However, what ever happened yesterday has alarmed me. A&E have no idea what’s gone wrong and nor my GP either

Has anyone ever had this sort of thing happen to them.

Many thanks

Pamela

20 Replies
SlowDragon
SlowDragonAdministrator

When did you last have vitamin B12, folate, ferritin and vitamin D tested?

Suggest you ask GP to test these asap or get private testing

Some of your symptoms sound like low B12,

McPammy
McPammy in reply to SlowDragon

Hi. I’ve had B12 loading 6 injections. Then just had another after 3 months past. My vit D is repleat at 92. I’m waiting for folate and ferritin results. Thanks.

Pam

Is your collapse more likely to do with the myasthenia diagnosis you mentioned a while ago ?

McPammy
McPammy in reply to bantam12

I’ve had single fibre test at The John Radcliffe Hospital 2 months ago. It was negative. The Drs don’t seem to have any idea why I’ve been so severely effected with weakness.

Puzzling for sure

Pam

Did they check your cortisol levels? You're known to have low cortisol, did you mention that to them? If not get your GP to check your cortisol levels again doing a test between 8-9am. Hope you get some answers

McPammy
McPammy in reply to PaulineS

Hi. I had my cortisol checked 3 weeks ago at 9am it was 250. Not great but they won’t do anything when it’s in range (155-600). I had it checked again yest in hospital it was 213 at 3pm.

I’m ok again today weirdly. I just don’t know why this keeps happening.

Thanks

Pam

PaulineS
PaulineS in reply to McPammy

It's not in range - that reference range is for the whole day so at 9am it should be nearer 500nmol/LS the trouble is ignorant Endos/drs don't understand that!

PaulineS
PaulineS in reply to PaulineS

If I knew how to put up a photo/image I would show you a normal cortisol profile for the day.

I think only the original post can contain a picture :( If it's online somewhere you can post a link.

Whatever it was, I don’t think the NDT caused it. Those results don’t suggest you were overmedicated (perhaps a tiny tiny bit - but not enough).

Sometimes we can overthink these things. I felt really poorly last week and could barely get out of bed. When I googled my symptoms I decided I must have something really sinister. And then I got better. :) It was something akin to flu, I’ve decided. Sometimes we do get caught out by weird bugs and viruses and sometimes they lay us low repeatedly—especially if we’ve been run down for a while.

3-monthly B12 injections may well not be enough for you (it isn’t for many people with B12 deficiency). Or alternatively, your folate results aren’t high enough. You need folate to “use” B12, if that makes sense.

McPammy
McPammy in reply to Jazzw

Hi. I agree. I’m trying to not overthink things. But I’ve been so bad for so long this year with severe muscle weakness. It’s been untrue. I’ve never known anything to literally knock me off my feet for so many months. Drs really don’t know what’s wrong. I’ve had thyroid autoimmune disease for 12 years and never felt like this before. My cortisol was very low too but seems to have picked up.

Maybe I’ll never know the cause here. I was just shocked what happened yesterday after 3 weeks of seemingly getting better. Then wham from nowhere I was as back to severe weakness.

Thanks for you thought and support

Pam 👍

I would get a proper pill cutter to make sure you are getting an accurate dose. I've found through my years on NDT that a quarter tablet increae can make quite a difference to your results so I think a 'small bite' isn't a good planim not saying it will solve your problem but I do feel consistently is important to us and being accurate cuts out a possible dose variation.

McPammy
McPammy in reply to silverfox7

Yes I think you’re spot on. I’ve asked my Endo if I could have my 60mg bottle plus a bottle of 30mg. Then I could use a tablet cutter to cut the 30mg in half.

I also agree that a small increase can make a big difference. My TSH reduced from 4.86 to 0.96 in 2/3 weeks. Also my T3 went up from 4 to 6.1. So it happened pretty quickly. I’m going to take that small bit every other day to see how that goes.

I’ve put on over a stone. Maybe that’s to do with being under medication this summer. I hope it’ll shift now I’m on track. 👍

silverfox7
silverfox7 in reply to McPammy

Well there may

be more to the problem than inconsistent doses but as it's something you can easily put right that it's good place to start. Stick to the every other day and retest after 6 weeks and see how you feel and how it coorolates with your new readings. My Endo asked me to drop my dose down from 1.75 to 1.5. I was feeling good but my FT3 was on the top of the range. So I dropped every other day and felt shocking but then I got a few more problems added in like 7 weeks on antibiotics which even though I spaced things out was bound to have some effect on absorption. But then I changed it to 1.75, 1.75, 1.5 and again didn't think it was enough. The copy of my GP's letter said he wanted me to drop dose if I could so that took some pressure off me as well as that was suggesting I could put it back up! I've also put on weight but the last few days I think its stable and I might have lost a very small amount so may be my body is getting near to its best. I'm seeing him again on Friday so actually looking forward to seeing where I am now. It may take longer to get the extra weight down again but I'm feeling more positive. Sleep just a bit iffy at the moment though. The frustration is everything moving so slowly but may be my antibiotics helped as stopped me swapping things around and let my medication settle on its own. So my own mantra has always been think out whstci needxto do but keep it going long enough to get a proper set of readings. His last words to me were was I still taking my supplements so I will ask him to look at my latest results of those so we can see if we agree on what is happening. Trying to do many things at once is a recipe for disaster!

Have you had cortisol tested? When my cortisol was really low, I used to fall down and be unable to get up - however, I had nausea and dizziness, plus backache as well. Raising t3 can cause quite a lot of stress which sometimes triggers problems with the adrenals

I have had low cortisol on multiple occasions after 9am. It’s ok in range at 9am. This week however it was ok at 3pm too when they did my thyroid test also

Thanks

Pam

Low potassium levels can cause muscle weakness like that and literally your legs go from under you. I have also read somewhere that a blood reading may not mean that you have enough in your cells so a reading that says normal but is at the low end may not be good enough. Please verify for yourself though :)

McPammy
McPammy in reply to Mikka

I’m going to get my potassium checked then. Thank you for your support. This site is fantastic along with the people on it. 👍

I agree with Angel_of_the_North. I can’t take enough thyroid med bc it pushes on my adrenals and low adrenals cause me dizziness and low blood pressure. The low blood pressure can translate to poor circulation especially in the lower legs. You can get weird feelings like tingling, numbness, stiffness, cold feet , etc.

Hi. It’s more like complete muscle weakness. It’s sll over my body. Just my legs go first. Sometimes I can’t even sit up I’m so heavy and weak.

It’s been a nightmare. No Dr seems to understand what’s going on. I have had low blood pressure too.

Thanks

Pam

You may also like...